MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ZMR HIP SYSTEM NUT COMPRESSION; PROSTHESIS, HIP

ZIMMER BIOMET, INC. ZMR HIP SYSTEM NUT COMPRESSION; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Off-Label Use (1494); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Numbness (2415)
Date of Event 04/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: cat# 00877504003, lot# 2965104, biolox⮠delta, ceramic femoral head, l, 㸠40/+3.5, taper 12/14; cat# unk, lot# ljr382, unk, stryker cup.The customer has indicated that the product will not be returned to zimmer biomet for investigation as it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that approximately three years post-implantation, the patient reports ongoing right hip pain and numbness from hip to foot.Another revision is being planned but it is unknown if a revision has been scheduled to date.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: g3; h2; h3; h6; h10.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing for the body and nut.Medical records were not provided.Available information was reviewed by a health care professional and identified the following: the patient has underwent many revisions since his initial surgery, the most recent being a revision where the construct was explanted and new devices placed as a spacer for infection following a fall.The patient reports feeling pain and numbness from hip to foot.The spacer is still in situ.A revision has not been scheduled to date.A definitive root cause cannot be determined for the pain and peripheral nerve damage.User error and off label use was identified, as the patient still has their spacer in situ from the previous revision for infection.Per ifu for the head, it states an active infection is a contraindication of the product.This complaint cannot be confirmed.Medical records were not provided in relation to this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information is available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b2; b3; b5; b7; g3; h2; h6.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that approximately four years post-implantation, the patient underwent a second stage hip revision following ongoing right hip pain and numbness from hip to foot.Loosening of the competitor acetabular cup was found during the procedure.All implants except the stem were revised without complication.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: g3; h2.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: a revision occurred for pain and loosening of the competitor cup.During the revision, there were no signs of infection and the samples were negative.Tissues were identified to be deficient and were repaired.All hip implants except for the stem were explanted with no complications noted.Root cause unchanged.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information is available at the time of this report.

Brand Name
ZMR HIP SYSTEM NUT COMPRESSION
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19608923
Report Number0001822565-2024-02138
Device Sequence Number12792413
Product Code JDI
UDI-Device Identifier00889024160941
UDI-Public(01)00889024160941(17)271130(10)63855103
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K200823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00998209902
Device Lot Number63855103
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2024
Supplement Date Received by Manufacturer10/29/2024
06/12/2025
11/04/2025
Initial Report FDA Received Date06/25/2024
Supplement Report FDA Received Date11/01/2024
07/08/2025
11/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Other;
Patient SexMale
Patient Weight113 KG